Texas, 2025

Flash Flood and Flood in Texas, June 26, 2025

June 26, 2025 · NWS AMA · 2 events in 2 counties and zones

A line of storms moved through the central Texas Panhandle. Ample atmospheric moisture allowed for heavy rain to occur which resulted in localized flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$13,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

A line of storms moved through the central Texas Panhandle. Ample atmospheric moisture allowed for heavy rain to occur which resulted in localized flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 26, 5:31 PM CST, 29 minutes earlier. Its key messages:

  • Issued at 102 PM CDT Thu Jun 26 2025 -Showers and storms possible each day for the majority of the forecast period. -Strong to Severe storms this afternoon and evening. Main focus with storms will be heavy rain, and some localized flooding concerns, but storm may be strong enough to get a 60 mph wind gust.
Area forecast discussion, Jun 26, 5:31 PM CST, 29 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
631 PM CDT Thu Jun 26 2025

...New AVIATION...

.KEY MESSAGES...
Issued at 102 PM CDT Thu Jun 26 2025

-Showers and storms possible each day for the majority of the
forecast period.

-Strong to Severe storms this afternoon and evening. Main focus
 with storms will be heavy rain, and some localized flooding
 concerns, but storm may be strong enough to get a 60 mph wind
 gust.

&&

.SHORT TERM...
(This evening through Friday night)
Issued at 102 PM CDT Thu Jun 26 2025

Overall upper level flow now moving more out of the southwest.
Today we have a shortwave embedded in that flow which will give a
bit more enhancement and assist a little more with storm motion.
PWAT's still very high 1.32" on the 18z sounding, and overall
DCAPE less than 1000 J/kg is on the lower side, but given the
storm motion expected today to be in the 15 to 20 mph range, there
might just be enough energy to get a severe wind gust out of
things. Overall, the hail threat should be low given the more
tropical environment that we are in. On the flip side, we've had a
lot of low level moisture and our dewpoints remain in the 60s for
the most part, supporting higher CAPE values as of late, and
storms have been over-performing on both intensity and coverage
versus some of the CAM's. 18z sounding has over 3000 J/kg of SB
CAPE with 1700 ML CAPE, give these numbers we could have stronger
updrafts. Shear is pretty weak, around 15 to 20 kts, which is
working against storm organization. So overall, today will have
scattered storms that will produce heavy rain (1-2" per hour), and
they may manage to be pulse severe (short lived) as well, with
winds that could get up to 60 mph. Given the high CAPE values,
will not rule out hail, but very low confidence <5% that we manage
to get 1" hail. Just too much melting due to the moist
environment, and warmer air in general aloft, but will not
completely rule it out. Storms should diminish this evening with
the loss of daytime heating.

Tomorrow still holds a high degree of uncertainty as we are in a
pretty disorganized weather pattern aloft and a high attempting to
build over the Four Corners. CAM's are not to excited with
afternoon storms, but still some models recently trying to show
some more scattered storms. With no added dynamics other than
just differential heating to get storms going, the expectation is
that storms tomorrow will just be heavy rain producers and
possibly would be a flood threat if they're long lived, with slow
storm motion. Again, still a high level of uncertainty as several
models don't want to convect and keep the atmosphere stable.

Weber

&&

.LONG TERM...
(Saturday through next Wednesday)
Issued at 102 PM CDT Thu Jun 26 2025

The weekend continues to be up in the air. Saturday will be in a
similar situation as Friday, when it comes to storm coverage. But
it does appear that Saturday would have the lowest chance of rain,
but that still doesn't rule out showers or storms. Come Sunday we
have ample moisture return to the Panhandles and a system coming
down off the Rockies and it looks like a lot of our convection we
get will be triggered off the Rockies and track east over the
Panhandles Sunday night. Monday through Wednesday we'll continue
to have showers and storms each day as this moisture continues to
track over the Panhandles, and we may even have some disturbances
to enhance the storm potential .

Weber

&&

.AVIATION...
(00Z TAFS)
Issued at 626 PM CDT Thu Jun 26 2025

VFR conditions will prevail at all TAF sites over the next 24
hours. Exception will be over the next few hours as we have
scattered storms around the Panhandles. So brief MVFR/IFR
conditions will be possible through about 4z. Will amend as
necessary for storms that look to impact the TAF sites. Overall,
winds will be out of the south for the most part in the 10 to 15
kt range.

Weber

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...None.
OK...None.
&&

SHORT TERM...89
LONG TERM....89
AVIATION...89
Hazardous weather outlook, Jun 26, 11:46 AM CST, 6 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
1246 PM CDT Thu Jun 26 2025

OKZ001>003-TXZ001>020-317-270600-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
1246 PM CDT Thu Jun 26 2025

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...This Afternoon and Tonight.

Scattered strong storms today with heavy rain and localized
flooding possible for this afternoon and evening. Storms could be
severe with the main concern being wind gusts up to 60 mph.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The potential for showers and thunderstorms remain present for the
Panhandles each afternoon clear into next week. While these
chances continued to trend on the lower end for severe potential,
the continuous rainfall from storms may lead to localized
flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

In the hours before

Special weather statement, Jun 26, 2:56 PM CST, 3 hours 4 minutes before
Special Weather Statement
National Weather Service Amarillo TX
356 PM CDT Thu Jun 26 2025

OKZ003-262130-
Beaver OK-
356 PM CDT Thu Jun 26 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL BEAVER COUNTY
THROUGH 430 PM CDT...

At 356 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles northwest of Elmwood, or 11 miles south of Beaver, moving
northeast at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Elmwood and Balko.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3657 10060 3663 10069 3679 10056 3664 10037
TIME...MOT...LOC 2056Z 229DEG 12KT 3665 10058

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

COR
Special weather statement, Jun 26, 3:28 PM CST, 2 hours 32 minutes before
Special Weather Statement
National Weather Service Amarillo TX
428 PM CDT Thu Jun 26 2025

OKZ003-262200-
Beaver OK-
428 PM CDT Thu Jun 26 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN BEAVER COUNTY
THROUGH 500 PM CDT...

At 428 PM CDT, Doppler radar was tracking a strong thunderstorm over
Balko, or 12 miles southwest of Beaver, moving northwest at 10 mph.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Balko.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3669 10051 3660 10064 3666 10080 3679 10073
TIME...MOT...LOC 2128Z 122DEG 9KT 3667 10067

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

COR
Special weather statement, Jun 26, 5:07 PM CST, 53 minutes before
Special Weather Statement
National Weather Service Amarillo TX
607 PM CDT Thu Jun 26 2025

TXZ012-013-262345-
Potter TX-Carson TX-
607 PM CDT Thu Jun 26 2025

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL CARSON AND EAST
CENTRAL POTTER COUNTIES THROUGH 645 PM CDT...

At 607 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles north of Washburn, or 15 miles west of Panhandle. This
thunderstorm was nearly stationary.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Pantex.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3536 10174 3542 10163 3533 10149 3522 10166
TIME...MOT...LOC 2307Z 316DEG 3KT 3536 10165

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

TLH
Special weather statement, Jun 26, 5:11 PM CST, 49 minutes before
Special Weather Statement
National Weather Service Amarillo TX
611 PM CDT Thu Jun 26 2025

TXZ013-262345-
Carson TX-
611 PM CDT Thu Jun 26 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL CARSON COUNTY THROUGH
645 PM CDT...

At 611 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles north of Panhandle. This thunderstorm was nearly stationary.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Panhandle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3542 10150 3550 10137 3541 10120 3529 10140
TIME...MOT...LOC 2311Z 329DEG 2KT 3542 10141

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

TLH
Special weather statement, Jun 26, 5:29 PM CST, 31 minutes before
Special Weather Statement
National Weather Service Amarillo TX
629 PM CDT Thu Jun 26 2025

TXZ011-016-270015-
Deaf Smith TX-Oldham TX-
629 PM CDT Thu Jun 26 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN OLDHAM AND
NORTHWESTERN DEAF SMITH COUNTIES THROUGH 715 PM CDT...

At 629 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Glenrio, or 23 miles south of Nara Visa, moving
southeast at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Glenrio.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3533 10304 3539 10293 3522 10276 3511 10304
TIME...MOT...LOC 2329Z 327DEG 13KT 3528 10299

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

TLH
Special weather statement, Jun 26, 5:48 PM CST, 12 minutes before
Special Weather Statement
National Weather Service Amarillo TX
648 PM CDT Thu Jun 26 2025

OKZ001-TXZ001-006-270015-
Cimarron OK-Hartley TX-Dallam TX-
648 PM CDT Thu Jun 26 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN CIMARRON...WESTERN
DALLAM AND NORTHWESTERN HARTLEY COUNTIES THROUGH 715 PM CDT...

At 648 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles northwest of Texline to 7 miles
northeast of Amistad. Movement was east at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Texline.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3650 10304 3650 10300 3652 10300 3653 10272
      3583 10275 3588 10304
TIME...MOT...LOC 2348Z 270DEG 12KT 3645 10307 3598 10305

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

TLH

The radar

The Amarillo radar (KAMA), 32 km away, was scanning. The volume nearest the first event began at 00:03 UTC.

Open the radar archive at this moment

Event by event

1 flash flood, 1 flood. Local standard time, as filed.

Flash Flood, Carson

When
June 26, 6:00 PM CST to 7:00 PM CST
Where
Carson County, 0.67 mi SSW of Panhandle to 0.56 mi SSW of Panhandle
Cause
Heavy Rain
Property damage
$1,000
Reported by
Broadcast Media
Coordinates
35.341, -101.385

Highway 207 in Panhandle was closed with two feet of water that accumulated under the overpass.

Flood, Potter

When
June 26, 10:19 PM CST to 11:30 PM CST
Where
Potter County, 3.26 mi N of Amarillo to 3.58 mi N of Amarillo
Cause
Heavy Rain
Property damage
$12,000
Reported by
Broadcast Media
Coordinates
35.247, -101.826

Heavy rain resulted in flooding across northern Amarillo. Two cars were stalled at a low water crossing near Jason Avenue and Oak Drive It appeared that water was roughly about six to eight inches deep at this location. Water also flooded the parking lot of David's Mexican restaurant on Hastings Avenue, where water depth was around six to eight inches deep.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1280546, 1279979.